Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 13, 2000, 4:23 PM CST for Fayette County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 4:23 PM CST (22:23 UTC)
- Expired
- Feb 13, 2000, 4:55 PM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Fayette County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 656 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 132224 SVRMEM TNC047-132255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 423 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN WESTERN TENNESSEE * UNTIL 455 PM CST * AT 421 PM CST... SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES SOUTHWEST OF SOMERVILLE... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOMERVILLE AROUND 430 PM CST .IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVEfRE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:15 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 13, 2:15 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CST SUN FEB 13 2000 A SURFACE LOW OVER NW AR AND SW MO WILL TRACK TOWARDS THE OHIO VALLEY TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT. RADAR INDICATES THE SECONDARY DEVELOPMENT OF THUNDERSTORMS CURRENTLY OVER THE FCST AREA. EXPECT MOST OF THE STORMS TO BE EAST OF MS RVR BY LATE AFTERNOON...AND EAST OF THE ENTIRE FCST AREA BY MIDNIGHT. PLAN TO ADJUST POPS ACCORDINGLY. THE REST OF THE WEEK LOOKS RATHER UNEVENTFUL WITH ONLY A SMALL CHANCE OF RAIN WEDNESDAY NIGHT OR THURSDAY MORNING. DESPITE FLUCTUATIONS...TEMPERATURES WILL AVERAGE ABOVE NORMAL AS A RIDGE PATTERN TRIES TO DEVELOP IN THE SOUTHH. GUIDANCE LOOKS VERY REASONABLE WITH TEMPS AND POPS. .MEM...NONE. 12
In the hours before
Special weather statement, Feb 13, 11:45 AM CST, 4 hours 38 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-132100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1145 AM CST SUN FEB 13 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. A COLD FRONT OVER EASTERN OKLAHOMA WILL MOVE ACROSS ARKANSAS THIS AFTERNOON AND THE MID-SOUTH DURING THE EVENING. WARM...MOIST AND UNSTABLE AIR WILL CONTINUE TO PUSH INTO THE REGION AHEAD OF THE COLD FRONT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER CENTRAL ARKANSAS THIS AFTERNOON...THEN MOVE ACROSS THE MID-SOUTH FROM LATE AFTERNOON INTO THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES. A FEW STORMS MAY ALSO CONTAIN LARGE HAIL. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.